Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 243, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 2, 2011, 7:37 PM CDT for Williams County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 7:37 PM CDT (00:37 UTC)
- Expired
- Aug 2, 2011, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Williams County, ND
The radar
The Glasgow radar (KGGW), 199 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS53 KBIS 030037
SVRBIS
NDC105-030130-
/O.NEW.KBIS.SV.W.0243.110803T0037Z-110803T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
737 PM CDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 830 PM CDT
* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR DAGMAR...MONTANA...OR 39 MILES
NORTHWEST OF WILLISTON...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BONETRAIL AROUND 815 PM CDT.
THIS SEVERE THUNDERSTORM WILL AFFECT COUNTY ROAD 5 BETWEEN GRENORA
AND HIGHWAY 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4818 10405 4858 10406 4858 10405 4834 10344
4803 10387 4817 10406
TIME...MOT...LOC 0035Z 309DEG 23KT 4850 10421
WIND...HAIL <50MPH 1.00IN
$$
TAEGER/VINING1 follow-up statement
694
WWUS53 KBIS 030108
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT TUE AUG 2 2011
NDC105-030130-
/O.CON.KBIS.SV.W.0243.000000T0000Z-110803T0130Z/
WILLIAMS ND-
808 PM CDT TUE AUG 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WILLIAMS COUNTY UNTIL 830 PM CDT...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF BONETRAIL...OR 25 MILES NORTHWEST
OF WILLISTON...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BONETRAIL AROUND 815 PM CDT.
BLACKTAIL LAKE AROUND 825 PM CDT.
THE STORM WAS CROSSING HIGHWAY 5 SOUTH OF GRENORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4812 10376 4829 10404 4818 10405 4858 10406
4858 10405 4834 10344
TIME...MOT...LOC 0107Z 304DEG 23KT 4843 10393
WIND...HAIL <50MPH 1.00IN
$$
TAEGER/VININGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:45 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 2, 6:45 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 645 PM CDT TUE AUG 2 2011 .UPDATE...INCREASED THUNDERSTORM CHANCES IN NORTHWESTERN NORTH DAKOTA...AND ADDED CHANCE OF SEVERE THUNDERSTORM WORDING FOR THIS EVENING. ALSO 00Z TAF ISSUANCE. && .DISCUSSION... SEVERE THUNDERSTORM THAT DEVELOPED OVER NORTHEASTERN MONTANA...WHICH IS THE SOUTHERNMOST STORM IN A LINE/ARC THAT EXTENDS NORTHWESTWARD INTO SASKATCHEWAN...CONTINUES MOVING SOUTHEAST . EARLIER DISCUSSION UPDATE MENTIONED NAM MODEL SUGGESTS AN UPPER LEVEL IMPULSE IS MOVING EAST ACROSS SOUTHERN SASKATCHEWAN...AND HRRR MODEL FORECAST REFLECTIVITY SUGGESTS THE STORM(S) WILL CONTINUE EAST FOR A FEW HOURS UNTIL SUNSET...WEAKENING WITH TIME AFTER 03Z. SPC MESOANALYSIS SUGGESTS STRONG LOW AND MID-LEVEL LAPSE RATES OVER NORTHEASTERN MONTANA NOSING INTO EXTREME NORTHWESTERN NORTH DAKOTA. STORM IS QUITE STRONG AND RADARS SUGGESTING LARGE HAIL AN INCH OR 1.5 INCHES. DIME SIZED HAIL REPORTED IN MONTANA. THINKING THIS STORM HAS THE POTENTIAL TO ENTER DIVIDE COUNTY STRONG/SEVERE...THEN WEAKEN AS IT GOES EAST DURING THE EVENING. KEPT CHANCES AT 30 PERCENT FOR NOW...AS LARGE STORM IS ISOLATED IN NATURE. BUT DID MENTION SEVERE WORDING FOR THIS EVENING IN THE NORTHWEST. MAY BE ISSUING WARNINGS EARLY/MID EVENING. LOOKS LIKE MOVEMENT IS AROUND 25 MPH...SO SHOULD BE ENTERING WESTERN BORDER OF ND AT DIVIDE/WILLIAMS COUNTY BY/BEFORE 730 PM CDT. && .AVIATION... A THUNDERSTORM WILL BE IN THE VICINITY OF KISN LATER THIS EVENING NEAR 02Z. LOW PRESSURE WILL MOVE OVER THE REGION EARLY WEDNESDAY AND CREATE A CHANCE FOR THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. STORMS WILL NEAR KISN...KMOT AND KDIK IN THE MORNING TO AFTERNOON...AND KBIS IN THE AFTERNOON. SOUTHERLY WINDS WILL GUST TO NEAR 20 KTS WEDNESDAY AFTERNOON. .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...JV AVIATION...JJT
Hazardous weather outlook, Aug 2, 1:12 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 112 PM CDT TUE AUG 2 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 112 PM CDT TUE AUG 2 2011 /1212 PM MDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT IN WESTERN AND NORTHERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH MONDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 61 min |
| Aug 2, 9:17 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.